Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
She-Wolf
Joined
·
5,985 Posts
Discussion Starter · #1 ·
for a while i had been taking 100mg or 200mg of magnesium per night (to help with tolerance to adderall). i had run out for a while and yesterday thought i'd just buy it in 250mg tablets instead.
i took it before bed and a few hours later i had the most horrible nausea ever. it really caused me to heat up, usually i'm freezing under the covers at night but this time i had pushed off my blankets and i was only wearing shorts and tank top but i was sweating sometimes quite a bit.

it went in waves and it was pretty unbearable to the point where i thought of taking something to get me drowsy enough to pass out (e.g. a benzo or seroquel) but other than that i didn't know how to get it away and i have a bit of a fear of puking. i'm pretty sure i was groaning because it was bothering me so much.

i thought it was because i started BC yesterday and that is a side-effect but i don't' think it'd be that intense and that quick, plus i had taken it much earlier in the evening.


err, thoughts? :|
 

·
She-Wolf
Joined
·
5,985 Posts
Discussion Starter · #2 ·
actually after a bit of reading it seems to be pretty common for high doses of magnesium to have these and other effects on the stomach. i'll definitely cut down the dose in the future, that was terribly unpleasant and i'm still tired from the lack of sleep it caused.
 

·
Registered
Joined
·
2,661 Posts
for a while i had been taking 100mg or 200mg of magnesium per night (to help with tolerance to adderall). i had run out for a while and yesterday thought i'd just buy it in 250mg tablets instead.
i took it before bed and a few hours later i had the most horrible nausea ever. it really caused me to heat up, usually i'm freezing under the covers at night but this time i had pushed off my blankets and i was only wearing shorts and tank top but i was sweating sometimes quite a bit.

it went in waves and it was pretty unbearable to the point where i thought of taking something to get me drowsy enough to pass out (e.g. a benzo or seroquel) but other than that i didn't know how to get it away and i have a bit of a fear of puking. i'm pretty sure i was groaning because it was bothering me so much.

i thought it was because i started BC yesterday and that is a side-effect but i don't' think it'd be that intense and that quick, plus i had taken it much earlier in the evening.

err, thoughts? :|
Nausea is a symptom of hypermagnesemia (too much magnesium), but with such a low dose in someone with normal kidney function, that is not at all likely.

What type of magnesium was it? Most of the magnesium in shops is in crappy forms like magnesium oxide, magnesium chloride, et cetera, which don't absorb well and mostly just cause diarrhea. Maybe it caused nausea through its effect on the gastrointestinal tract, not really sure...

By the way, it's probably best to take magnesium before Adderall to prevent tolerance. That way you'll get the highest levels when you need them.

Have you heard of memantine? People say it's the best thing since sliced bread, if you want to prevent tolerance to certain drugs (stimulants, opioids, who knows what else...). It's already clinically proven for opioid tolerance. Could be worth asking your doctor about.

I used to take magnesium glycinate 200mg. It had some weird effects on my heart, so i stopped taking it.
Really? Magnesium in a dose like 200mg would be expected to have a protective, calming effect on the heart. It's only in overdosage (particularly with calcium deficiency) that it is detrimental to heart function.
 

·
Registered
Joined
·
235 Posts
Really? Magnesium in a dose like 200mg would be expected to have a protective, calming effect on the heart. It's only in overdosage (particularly with calcium deficiency) that it is detrimental to heart function.
same here. glycinate is usually the best form out there. To the op, the reason you probably had nausea becuase of a cheap/ineffective form of magnesium which is probably that acts like a diruetic. I usually take 400mgs of magnesium glycinate with some zinc chelate and a b-vitamin complex which really helps to relax.
 
1 - 5 of 5 Posts
Top